Alert archive / Colorado / Frost Advisories in 2019
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at May 18, 2019, 10:53 PM MDT for El Paso County, Colorado. It took effect at May 19, 2019, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2019, 10:53 PM MDT (04:53 UTC)
- In effect from
- May 19, 2019, 12:00 AM MDT
- Expired
- May 19, 2019, 7:48 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
848 WWUS75 KPUB 190453 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1053 PM MDT Sat May 18 2019 COZ084-191300- /O.NEW.KPUB.FR.Y.0002.190519T0600Z-190519T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Including the city of Black Forest 1053 PM MDT Sat May 18 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM MDT SUNDAY... The National Weather Service in Pueblo has issued a Frost Advisory, which is in effect until 9 AM MDT Sunday. * LOCATION...Northern El Paso County. * TEMPERATURE...30 to 34 degrees. * IMPACTS...Tender vegetation may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
992 WWUS75 KPUB 190955 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 355 AM MDT Sun May 19 2019 COZ084-191500- /O.CON.KPUB.FR.Y.0002.000000T0000Z-190519T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- INCLUDING Black Forest 355 AM MDT Sun May 19 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...Northern El Paso County. * TEMPERATURE...28 to 34 degrees. * IMPACTS...Tender vegetation may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
026 WWUS75 KPUB 191348 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 748 AM MDT Sun May 19 2019 COZ084-191500- /O.CAN.KPUB.FR.Y.0002.000000T0000Z-190519T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- INCLUDING Black Forest 748 AM MDT Sun May 19 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Pueblo has cancelled the Frost Advisory. Temperatures are warming over northern El Paso County, and frost is no longer expected. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at May 18, 6:07 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 18, 6:07 PM MDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 607 PM MDT Sat May 18 2019 .UPDATE... Issued at 559 PM MDT Sat May 18 2019 Updated the pop grids based on the latest radar trends and the upper level low responsible for showers and thunderstorms moves off into Kansas. A few showers and isolated thunderstorms are possible through 8 pm as northwest downsloping flow helps dissipate the activity. Mozley && .SHORT TERM...(This evening through Sunday) Issued at 245 PM MDT Sat May 18 2019 Currently...Upper trough was sweeping east across the forecast area this aftn, with an upper low over the se quad of the state distinctly showing up on satellite imagery. This has produced very unstable conditions with scattered showers and thunderstorms across the region this aftn, though none have been reported as strong. Temps are on the cooler side today with highs in the 50s for the high valleys, 50s to mid 60s for much of the plains, and the lower 70s right along the KS border. Tonight...The upper trough axis continues east and out of the state tonight, with temporary ridging then pushing in. Therefore, convective activity is expected to linger until around 9 pm, then clearing skies overnight. Overnight min temps are forecast to drop to around 30F for the high valleys, and 30s to around 40F for the plains. Tomorrow...The upper ridge quickly moves to the east through the morning as a stronger upper low pressure system moves onshore across northern CA. This will shift the flow aloft to a southwest direction, drawing moisture back up across the Four Corners and into western CO. Showers and thunderstorms are expected to start developing along the Continental Divide by midday, then spread to the eastern mts and Palmer Divide through the aftn. At the sfc, southerly winds will strengthen starting mid-morning, helping to boost aftn high temps to around 60F for the high valleys, and lower 60s to lower 70s for the plains. Moore .LONG TERM...(Sunday night through Saturday) Issued at 245 PM MDT Sat May 18 2019 ...Active pattern to continue as strong Pacific jet continues over the region... Weather will continue to be active over the region during a good part of the week as several disturbances coming off the Pacific move over the region. At this time, it appears Monday will be the most active day, with another Pacific system coming in Wednesday and Thursday. How active the weather will be is dependent on the exact track of these disturbances. Sunday night... An unseasonably strong closed low will be located over central California at the beginning of this period. This low will continue to amplify as a 160 kt jet dives into the backside of the trough as it moves towards the region. This system will bring snow to the Contdvd Sunday night, with rain and snow showers over the rest of the mountains. On the plains, it will be cloudy and relatively cool with showers likely developing over the far eastern plains towards Sunrise Monday as warm air advection intensifies over this region. Monday... This day has the potential to be quite busy. It will all depend on how warm it gets during the day and how much low level moisture moves into the region. Shear is going to be strong this day, but CAPE may be a limiting factor as dwpts are only progged to get into the 40s. There will be some CAPE per guidance, but values are expected to be relatively low. A well defined boundary will likely exist from roughly PUB to SPD, with east-southeast winds north of the boundary and S to SW sfc winds south of the front. If we can realize enough CAPE, then supercells would be likely. SPC at this time has the eastern 1/2 of the plains in marginal risk, with the slight risk running along the CO/KS border. Confidence is high that this system will become negatively tilted as it moves across the region Monday night. Depending on the exact track of the closed low, wrap around precip is going to develop and the Palmer Divide will likely see some good precip with this, possibly in the form of snow. If the low should track a bit farther south, then there will be a better chance of wrap around precipitation over more of the plains. At this time, the GFS is the driest of the guidance while the EC and NAM are much more bullish on precip for the plains. This system will continue to bring high elevation snows to the mountains and some type of winter weather highlights may be needed for the mtns, especially the Continental Divide. If the storm tracks a bit farther south then we may need some highlights for the mtns/plains interface. The Palmer Divide will have to be watched closely for potential winter weather conditions. Tuesday... Wrap around precip will likely be ongoing across parts of the plains, especially N of highway 50 Tuesday morning and possibly lasting into Tuesday evening. It will be cool this day as gusty NW winds will be likely over most of the plains. Wednesday It should primarily be dry on the plains with breezy SW sfc winds expected. However in the mtns, precip will continue with high elevation snow and valley rains. Precip in the mtns will be enhanced as another Pacific closed low wraps up to the west and remains over the western CONUS. Temps will warm up on this day, with readings in the 70s to L80s across the plains, especially far eastern plains. Thursday... Models vary a bit on this day. GFS is less amplified with bringing 2nd Pacific system across while EC has a bit sharper trough moving across. Either way mtns will likely continue with showers and high elevation snow. Plains will see a better chance of showers if the EC verifies. Friday into the weekend... Deep troughieness will continue over the west coast and this will keep the region in strong SW flow aloft. This should keep the plains mainly dry (although some dryline storms will be possible) with showers in the mtns. Temps will likely be warming up. Summarizing... Monday has the potential for some supercells over the plains, with potential for significant wrap around precip Monday night into Tuesday. What happens will be dependent on the track and intensity of the closed low which is fcst to become negatively tilted over the state. Some snow on the Palmer Divide could occur Tuesday morning. More high elevation snows will occur along the Contdvd \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 515 PM MDT Sat May 18 2019 The upper low currently over the east central plains of Colorado will continue moving east this evening. A ridge of high pressure will build over Colorado overnight, bringing an end to the precipitation. Southwesterly flow aloft increases across Colorado Sunday with showers returning to the mountains. KALS...Expect winds to diminish during the early evening with scattered mid and high clouds overnight. Southerly winds increase Sunday during the morning hours with increasing clouds through the day. KCOS and KPUB...Expect a few lingering showers through 03Z. Winds will decrease during the evening with scattered mid and high clouds overnight. Southerly winds increase Sunday morning with increasing clouds through the day. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOZLEY SHORT TERM...MOORE LONG TERM...HODANISH AVIATION...STARK
Hazardous weather outlook, May 18, 7:51 PM MDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 751 PM MDT Sat May 18 2019 COZ058>089-093>099-200200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 751 PM MDT Sat May 18 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight A few light snow showers will remain possible over the Central Mountains through 9 pm this evening. Snow accumulations should remain below an inch over higher peaks. Temperatures tonight will fall into the mid to upper 30s across the region. While freezing or frost conditions are not anticipated, there could be isolated pockets of frost over portions of El Paso County by morning. Well above normal temperatures over the mountains the past several days have produced enhanced snow melt and increased flows in creeks, streams, and rivers in the high country and in the San Luis Valley. Water levels in small creeks and streams are expected to continue rising. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible each day, mainly in the afternoon and evening hours. On Sunday, and Tuesday through Thursday, thunderstorms will mainly be found over the mountains and high valleys. The main risks with storms will be lightning and wind gusts to 50 mph. However, on Monday, there will be the potential for one or two severe storms near the Kansas border, with half dollar size hail, and wind gusts around 60 mph being the main risks. Periods of snow accumulation can be expected Sunday through at least Tuesday over the mountains, mostly above 10000 feet, but some light amounts could occur below 10000 feet. The Continental Divide will likely continue seeing snow accumulations through Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed for tonight. 88/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:58 AM MDT | Winter Storm Watch | PUB | Chaffee, Lake, Saguache | 11 hr |
| May 19, 3:58 AM MDT | Winter Weather Advisory | PUB | Conejos, Mineral, Rio Grande, Saguache | 11 hr |
| May 19, 3:14 PM MDT | Winter Storm Warning | PUB | Chaffee, Conejos, El Paso, Lake, Mineral, Rio Grande and 2 more | 48 hr |
| May 19, 3:14 PM MDT | Winter Weather Advisory | PUB | Alamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 3 more | 45 hr |
Nearby
Frost Advisories in Colorado, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.